MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. DERMATOME AN HANDPIECE

ZIMMER SURGICAL, INC. DERMATOME AN HANDPIECE
Catalog Number 88710100
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation into the reported event has been initiated under (b)(4).Once the investigation has been completed, a follow up report will be submitted with the investigation results and any actions taken by the manufacturer.
 
Event or Problem Description
It was reported that during surgery, the zimmer dermatome was malfunctioning - two separate machines were opened and both were malfunctioning.This was not apparent at first - but when the first machine was used to harvest skin, it was clear that it was not smoothly taking skin, and in fact, it made a full thickness injury to the skin with a laceration all the way through dermis at the start of the graft harvest.Therefore skin graft harvest was immediately abandoned.As such, the wound was covered with btm cut to size and sewn in place with 4-0 monocryl.An additional surgery was required but was not completed at this institution.There was patient injury, and an unknown delay.The taken graft was damaged and became unusable.After the second machine sounded like the first the additional graft element was abandoned entirely.Due diligence is completed and there is no additional information available.
 
Event or Problem Description
No additional information is available.
 
Additional Manufacturer Narrative
This complaint is recorded by zimmer biomet under (b)(4).Following sections were updated or corrected: b4, b5, d2, d4, d9.G1, g3, g6, h1, h2, h3, h4, h6, h11 review of the most recent repair records determined the reported event could not be confirmed however the control bar was loose which may have contributed to the reported event.The control bar was adjusted and resolved the reported issue.The device was manufactured in 2018 and has not since been returned for annual preventative maintenance.Review of the device history record identified no deviations or anomalies during manufacturing.The root cause of the reported event is attributed to component failure as the device exhibits wear and tear from repeated use.Not able to confirm reported event.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DERMATOME AN HANDPIECE
Common Device Name
DERMATOME
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key24497581
Report Number0001526350-2026-00243
Device Sequence Number10115232
Product Code GFD
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number88710100
Device Lot Number64246808
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown